Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 10, NWS Morristown, TN

February 28, 2018Bledsoe County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this river flood warning at Feb 28, 2018, 10:19 AM CST for Bledsoe County, Marion County, Sequatchie County, Tennessee. It took effect at Mar 1, 2018, 8:00 AM CST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 10:19 AM CST (16:19 UTC)
In effect from
Mar 1, 2018, 8:00 AM CST
Expired
Mar 3, 2018, 2:18 PM CST
In force
54 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sequatchie River near Whitwell (WHTT1). The gauge peaked at 15.08 ft at Mar 2, 2018, 4:00 AM CST.

actionminormoderatemajor101502/2803/0103/0203/0303/04
Action stage
12 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03571000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 28, 5:44 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 28, 5:44 AM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
644 AM EST Wed Feb 28 2018

.AVIATION...light to moderate showers will continue to move into
portions of the forecast area through the morning and into the
afternoon hours as a warm front pushes north. A little more
optimistic forecast compared to the previous by only taking TYS
and CHA down to IFR instead of LIFR. LIFR still possible but not
as confident as before. TRI should stay MVFR once they go down
this afternoon but will approach IFR late in the period.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch from 1 PM EST this afternoon through Thursday
     evening for Cherokee-Clay.

TN...Flood Watch from 1 PM EST /noon CST/ this afternoon through
     Thursday evening for Anderson-Bledsoe-Blount Smoky
     Mountains-Bradley-Campbell-Claiborne-Cocke Smoky Mountains-
     East Polk-Grainger-Hamblen-Hamilton-Jefferson-Knox-Loudon-
     Marion-McMinn-Meigs-Morgan-NW Blount-North Sevier-Northwest
     Cocke-Northwest Monroe-Rhea-Roane-Scott TN-Sequatchie-
     Sevier Smoky Mountains-Southeast Monroe-Union-West Polk.

VA...None.
&&

SR
Hazardous weather outlook, Feb 28, 2:46 AM CST, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
346 AM EST Wed Feb 28 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
346 AM EST Wed Feb 28 2018 /246 AM CST Wed Feb 28 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Widespread showers are expected through tonight with periods of
moderate to to locally heavy rain. A flood goes into effect for
portions of East Tennessee, Southwest North Carolina, as well as
the Cumberland Plateau this afternoon. With the ground already
soaked from the recent rains, flooding of low-lying areas, creeks,
and rivers will be possible. In response to area wide heavy rain,
some larger rivers may also rise toward flood stage by tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moderate to heavy showers will continue Thursday before ending by
evening as the flood watch will remain in effect through Thursday
evening. Continued heavy rains could result in additional flooding
of low-lying areas, creeks and rivers through Thursday evening.
As rainfall ends, some area rivers may also reach flood stage by
Thursday night.

Building high pressure Thursday night will bring strong, gusty
winds across much of the area. Higher elevations of southwest
Virginia and northeast Tennessee may see gusts in excess of 40 mph
before winds taper off during the day on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:19 AM CSTRiver Flood WarningMRXHamilton68 hr
Feb 28, 10:33 AM CSTAreal Flood AdvisoryMRXHamilton, Marion, Sequatchie3 hr
Feb 28, 3:45 PM CSTAreal Flood WarningMRXBradley, Hamilton, Marion, Sequatchie9 hr

Nearby

River Flood Warnings in Tennessee, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.